Alert archive / New York / Frost Advisories in 2011
Frost Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Jun 2, 2011, 2:54 PM EDT for 14 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Jun 3, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 2:54 PM EDT (18:54 UTC)
- In effect from
- Jun 3, 2011, 2:00 AM EDT
- Expired
- Jun 3, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 15 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS71 KBGM 021854 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT THU JUN 2 2011 ...COLD AIR WILL MOVE INTO THE AREA OVERNIGHT... .A NORTHERLY FLOW OF AIR OVER THE REGION THIS AFTERNOON INTO TONIGHT IS BRINGING MUCH COOLER AIR INTO THE REGION. THIS COOL AIR WILL DROP TEMPERATURES INTO THE MID AND LOWER 30S IN SOME AREAS...BRINGING THE POSSIBILITY OF FROST. NYZ009-018-022>025-036-037-044>046-055>057-062-PAZ038>040-031200- /O.NEW.KBGM.FR.Y.0002.110603T0900Z-110603T1200Z/ NORTHERN ONEIDA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...SYRACUSE...CORNING... HORNELL...WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA... ROME...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO... BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE... MONTROSE 254 PM EDT THU JUN 2 2011 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT FRIDAY. * LOCATIONS...DEEPER VALLEYS AND RURAL AREAS PROTECTED FROM THE WIND. * HAZARDS...PATCHY FROST * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT AND VERY EARLY FRIDAY. * IMPACTS...FROST DAMAGE IS POSSIBLE FOR TENDER PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
794 WWUS71 KBGM 030153 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 953 PM EDT THU JUN 2 2011 ...COLD AIR WILL MOVE INTO THE AREA OVERNIGHT... .THE COMBINATION OF HIGH PRESSURE...CLEAR SKIES OVERHEAD...AND WEAK WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MIDDLE TO UPPER 30S ACROSS SHELTERED AND OTHER WELL PROTECTED LOCATIONS FRIDAY MORNING. THE COOL TEMPERATURES WILL POSE A RISK TO PLANTS AND OTHER FROST PRONE VEGETATION. ALL WITH OUTSIDE PLANT INTERESTS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEIR OUTSIDE VEGETATION. NYZ009-018-022>025-036-037-044>046-055>057-062-PAZ038>040-031300- /O.EXT.KBGM.FR.Y.0002.110603T0600Z-110603T1300Z/ NORTHERN ONEIDA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...SYRACUSE...CORNING... HORNELL...WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA... ROME...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO... BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE... MONTROSE 953 PM EDT THU JUN 2 2011 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...ACROSS SHELTERED VALLEY AND OTHER FAVORED LOCATIONS AWAY FROM LARGE METRO AREAS. * HAZARDS...PATCHY FROST DEVELOPMENT. * TEMPERATURES...OVERNIGHT LOWS DROPPING INTO THE MIDDLE TO UPPER 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...POSSIBLE FROST DAMAGE TO PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
938 WWUS71 KBGM 030813 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EDT FRI JUN 3 2011 ...COLD AIR WILL MOVE INTO THE AREA OVERNIGHT... .THE COMBINATION OF HIGH PRESSURE...A CLEAR SKY OVERHEAD...AND WEAK WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR 40 EARLY THIS MORNING. TEMPERATURES NEAR 40 WILL KEEP FROST FROM FORMING FOR MOST OF THE AREA. SOME ISOLATED AREAS ACROSS SHELTERED VALLEYS AND OTHER WELL PROTECTED LOCATIONS WILL SEE TEMPERATURES DROP TO BETWEEN 34 AND 37 DEGREES. THESE ISOLATED AREAS WILL LIKELY SEE AREAS OF FROST. THE COOL TEMPERATURES WILL POSE A RISK TO PLANTS AND OTHER FROST PRONE VEGETATION. ALL WITH OUTSIDE PLANT INTERESTS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEIR OUTSIDE VEGETATION. NYZ009-018-022>025-036-037-044>046-055>057-062-PAZ038>040-031300- /O.CON.KBGM.FR.Y.0002.000000T0000Z-110603T1300Z/ NORTHERN ONEIDA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- 413 AM EDT FRI JUN 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...ACROSS SHELTERED VALLEY AND OTHER FAVORED LOCATIONS AWAY FROM LARGE METRO AREAS. * HAZARDS...AREAS OF FROST...ISOLATED TO THE COLDEST SECTIONS OF THE AREA. * TEMPERATURES...GENERALLY NEAR 40...BUT MID TO UPPER 30S POSSIBLE IN SHELTERED VALLEY LOCATIONS. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...POSSIBLE FROST DAMAGE TO PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Jun 2, 2:37 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 2:37 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 237 PM EDT THU JUN 2 2011 .SYNOPSIS... HIGH PRESSURE FROM CENTRAL CANADA WILL BUILD INTO THE AREA TONIGHT AND FRIDAY. THIS SYSTEM WILL BRING US COOL AND DRY WEATHER FOR THE NEXT COUPLE DAYS. SATURDAY NIGHT...AN UPPER LEVEL AREA OF LOW PRESSURE WILL BRING US A CHANCE OF SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... DFCLT CALL TNGT FOR THE PSBLTY OF FROST AS HIPRES BLDS IN. MAIN FACTORS INFLUENCING THE PSBLTY ARE THE WINDS AND DEW PTS...BOTH OF WHICH WILL BE A CLOSE CALL. WITH THE WINDS...NAM WANTS TO KEEP A BIT OF A BREEZE OVRNGT...EVEN IN THE VLYS AND SHOWS QUITE A GOOD SPEED AT AND ABV SIGMA 3 ON THE BUFKIT SNDGS...AND SFC WINDS OR 6 OR 7 KTS ON THE MET MOS. MEANWHILE...MAV GUID DROPS THE WINDS...BUT KEEPS DEW PTS IN THE UPR 30S. MET DEW PTS ARE NEAR FRZG. IN ANY EVENT...MIXED...BLENDED AND ADJUSTED THE MINS SVRL DFRNT WAYS AND STILL CAME UP WITH AREAS AT OR BLO 35F FOR MINS...TRIGGERING FROST CNCRNS...ESP IF THE WINDS LGTN UP JUST A BIT IN THE PROTECTED AREAS. DEW PTS ARE CRNTLY ARND 40 OR HIGHER...BUT UPSTREAM DEW PTS SHOW LOW 30S IN THE CRNTS. HWVR... CNRND THAT THE RECENT RAIN AND NEAR TROPICAL BLOOMING OF PLANTS AND TREES WILL HELP BOLSTER DEW PTS. AS USUAL...FINAL TRUTH IS PRBLY IN BETWEEN THE TWO MODELS WHICH BRINGS ME TO SOME LOWER TO MID 30 DEW PTS AND WINDS ARND 5 KTS. HAVE DECIDED TO ISSUE AN ADVISORY JUST TO COVER THE PSBLTY OF SOME FROST AS A HEADS UP FOR AREA GARDENERS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/ LRG TROF SWINGS EAST THRU THE PD ALLOWING RISING HGTS AND SFC HIPRES TO SLIDE THRU WRN NY. NEXT WX MAKER IS SAT NGT AS A WRN FNT PUSHES THRU. BEST SUPPORT FOR PCPN IS WELL NORTH OF THE FCST AREA...WITH BLDG HGTS AND VERY DRY AIR OVER US. OPERATIONAL MODELS GENERATE SOME LGT PCPN SAT NGT SO HAVE CONTD WITH THE IDEA OF LOW CHANCE POPS AS THE FNT PUSHES THRU. DRIER AND WRMR AIR BLDS IN BHD THE FNT ON SUN...BUT WITH THE LACK OF ANY GOOD RDGG...SOME CLDS AND EVEN AN ISLTD SHWR PSBL...ESP OVER THE HIGHER TERRAIN OF THE ERN ZONES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPDATED AS OF 300 PM... MODELS AGAIN SIMILAR FOR THE LONG TERM. UNSETTLED WITH MULTIPLE COLD FRONTS SUNDAY AND TUESDAY...AND MAYBE AGAIN THURSDAY. LARGE SFC HIGH PRESSURE AND UPPER LEVEL RIDGE OVER THE SE US INTO THE OHIO VALLEY. WE CONTINUE TO BE ON THE EDGE OF THIS HIGH WITH SYSTEMS COMING ACROSS THE TOP OF THE RIDGE INTO THE AREA. WITH THE NW FLOW SYSTEMS WILL BE MOVING WITH NO DEEP MOIST SW FLOW. FLOODING WILL BE HARD TO GET. TEMPERATURES NEAR NORMAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR THROUGH 12Z FRI. NW WINDS 15 TO 20 KTS GUSTING TO 25 TO 30 KTS THIS AFTN QUICKLY SUBSIDING AROUND 00Z TO 5 KTS OR LESS. FRIDAY NW WINDS PICK UP TO 10 TO 15 KTS BETWEEN 12 AND 15Z. LOW VFR STRATOCUMULUS CLOUDS AT AROUND 4K FT WILL CONTINUE UNTIL AROUND 22Z. ELM AND AVP SCATTERED AND REST OF SITES BROKEN TO OVERCAST. TONIGHT AND FRIDAY SKIES WILL BE CLEAR. FOG APPEARS UNLIKELY LATE TONIGHT/EARLY FRI...DUE TO A DRY AIR MASS...AND WELL MIXED CONDITIONS ABV THE SFC. .OUTLOOK... FRI AFTN TO FRI NGT...VFR. SAT TO SUN...MAINLY VFR. MVFR POSSIBLE IN SHRA/TSRA AND MOST LIKELY SAT AFTN AND EVE. MON TO TUE...MAINLY VFR. POSSIBLE MVFR IN SCATTERED SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jun 2, 4:20 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 420 AM EDT THU JUN 2 2011 NYZ009-015>018-023-025-036-037-044>046-055-056-PAZ039-043-044-047- 048-072-030830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 420 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ022-024-PAZ038-030830- STEUBEN-CHEMUNG-BRADFORD- 420 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE DEEPER VALLEY LOCATIONS WILL LIKELY SEE TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S EARLY FRIDAY MORNING. AREAS OF FROST ARE POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ057-062-PAZ040-030830- DELAWARE-SULLIVAN-NORTHERN WAYNE- 420 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE DEEPER VALLEY LOCATIONS WILL LIKELY SEE TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S EARLY FRIDAY MORNING. AREAS OF FROST ARE POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
In the hours before
Local storm report, Jun 2, 11:37 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1137 AM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM HAIL SMYRNA 42.69N 75.57W
06/01/2011 M1.00 INCH CHENANGO NY FIRE DEPT/RESCUE
0535 AM HAIL NORWICH 42.53N 75.52W
06/01/2011 E0.75 INCH CHENANGO NY PUBLIC
0552 AM HAIL OTEGO 42.39N 75.18W
06/01/2011 E1.25 INCH OTSEGO NY PUBLIC
0555 AM HAIL GILBERTSVILLE 42.47N 75.32W
06/01/2011 M0.75 INCH OTSEGO NY BROADCAST MEDIA
0558 AM HAIL RICHFIELD SPRINGS 42.85N 74.99W
06/01/2011 M0.88 INCH OTSEGO NY TRAINED SPOTTER
0616 AM HAIL SPRINGFIELD CENTER 42.83N 74.88W
06/01/2011 M1.00 INCH OTSEGO NY PUBLIC
1258 PM HAIL NANTICOKE 41.20N 76.00W
06/01/2011 M1.25 INCH LUZERNE PA PUBLIC
0102 PM HAIL NANTICOKE 41.20N 76.00W
06/01/2011 M1.00 INCH LUZERNE PA PUBLIC
0115 PM HAIL MOUNTAIN TOP 41.17N 75.90W
06/01/2011 M1.50 INCH LUZERNE PA PUBLIC
0145 PM HAIL WHITE SULPHUR SPRINGS 41.80N 74.83W
06/01/2011 M1.75 INCH SULLIVAN NY PUBLIC
0150 PM HAIL LIBERTY 41.80N 74.75W
06/01/2011 M1.00 INCH SULLIVAN NY PUBLIC
0153 PM HAIL YOUNGSVILLE 41.81N 74.89W
06/01/2011 M0.88 INCH SULLIVAN NY PUBLIC
0155 PM HAIL LIBERTY 41.80N 74.75W
06/01/2011 M1.25 INCH SULLIVAN NY PUBLIC
0157 PM HAIL LOCH SHELDRAKE 41.77N 74.67W
06/01/2011 M0.88 INCH SULLIVAN NY PUBLIC
0200 PM HAIL LOCH SHELDRAKE 41.77N 74.67W
06/01/2011 E1.00 INCH SULLIVAN NY PUBLIC
0200 PM HAIL LIBERTY 41.80N 74.75W
06/01/2011 E1.00 INCH SULLIVAN NY FIRE DEPT/RESCUE
0206 PM HAIL GRAHAMSVILLE 41.85N 74.57W
06/01/2011 E2.00 INCH SULLIVAN NY PUBLIC
0210 PM HAIL CLARYVILLE 41.92N 74.57W
06/01/2011 E0.75 INCH SULLIVAN NY FIRE DEPT/RESCUE
MAJORITY OF THE HAIL WAS ONE QUARTER INCH IN SIZE
0400 PM HAIL COCHECTON 41.70N 75.05W
06/01/2011 M1.00 INCH SULLIVAN NY POST OFFICE
0415 PM HAIL FOSTERDALE 41.70N 74.98W
06/01/2011 M0.75 INCH SULLIVAN NY PUBLIC
&&
TACNearby
Frost Advisories in New York, 2011Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.